Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 22, 2007, 11:48 AM MDT for Cassia County, Minidoka County, Idaho. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 11:48 AM MDT (17:48 UTC)
- Expired
- Aug 22, 2007, 12:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Cassia County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 97 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:39 AM MDT, 8 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 3:39 AM MDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT WED AUG 22 2007 .SHORT TERM...TODAY THROUGH FRIDAY. CWA REMAINS UNDER THE INFLUENCE OF THE JET STREAM ALBEIT WITH LITTLE MOISTURE. NEXT WAVE TO MOVE ACROSS THE AREA LATER TODAY SHOULD BRING THE BEST CHANCE OF PRECIPITATION TO THE EASTERN AND SOUTHERN HIGHLANDS. OTHERWISE COMFORTABLE TEMPERATURES WILL AGAIN RULE BUT LESS WIND THAN YESTERDAY. ANOTHER COMFORTABLE DAY THURSDAY WITH REASONABLE TEMPERATURES AND LITTLE WIND BEFORE WARMING BEGINS FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. PERIOD DOES NOT SHOW MUCH IN THE WAY OF PRECIPITATION BUT OUR TEMPERATURES DO WARM OVER THE WEEKEND. A QUICK HITTING TROUGH BRINGS A FEW DEGREES OF COOLING SUNDAY BUT WE WARM RIGHT BACK UP MONDAY AND TUESDAY. ONE THING TO KEEP AN EYE ON IS THE MOISTURE REMNANT FROM DEAN. SO FAR NO INDICATION WITH PRESENT FLOW PATTERN THAT THE MOISTURE WOULD WORK ITS WAY UP THIS FAR NORTH BUT IT IS WORTH WATCHING. DITTMANN && .FIRE WEATHER...A BROAD UPPER TROUGH WILL MOVE THROUGH IDAHO TODAY...ONCE AGAIN KEEPING TEMPS ON THE COOL SIDE. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS...BUT MOST WILL BE FOUND IN THE SOUTHEAST HIGHLANDS. THE COOLER AIR WILL KEEP RELATIVE HUMIDITY READINGS ABOVE CRITICAL LEVELS IN MOST AREAS...BUT THE HUMIDITY NUMBERS WILL FALL BY THE END OF THE WEEK AS TEMPERATURES WARM. HEDGES && .AVIATION...VFR CONDITIONS WILL PREVAIL AGAIN TODAY. A WEAK UPPER TROF MOVING THRU ID TODAY WILL SET OFF A FEW SHOWERS/TSTMS MAINLY IN THE MTNS LATER THIS AFTN/EVE...ESPECIALLY IN THE SE HIGHLANDS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 22, 6:19 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 619 AM MDT WED AUG 22 2007 IDZ017>025-031-032-231230- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 619 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:20 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Power | 40 min |
| Aug 22, 12:31 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 44 min |
| Aug 22, 1:12 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Power | 48 min |
| Aug 22, 1:27 PM MDT | Tornado Warning | PIH | Power | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.